Wisconsin, 2012Flood and Hail in Wisconsin, May 2 to 7, 2012
May 2 to 7, 2012 · NWS ARX · 9 events in 3 counties and zones
A line of severe thunderstorms moved into and across parts of western Wisconsin during the late evening hours on May 2nd and produced damaging winds and large hail. Emergency management in Buffalo, Trempealeau and Jackson Counties reported trees, power lines, homes and roofs damaged along with power outages.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.6 million
- Crop damage
- $173,000
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms moved into and across parts of western Wisconsin during the late evening hours on May 2nd and produced damaging winds and large hail. Emergency management in Buffalo, Trempealeau and Jackson Counties reported trees, power lines, homes and roofs damaged along with power outages. The worst wind and hail damage occurred in the community of Blair, WI (Trempealeau County) where virtually every structure was either damaged or completely destroyed. The Blair-Taylor High School roof received major damage and a 25 to 30 unit mobile home park was evacuated after several homes were moved off their foundations rupturing natural gas lines. A power outage in Blair lasted up to 16 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 2, 5:17 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, May 2, 5:17 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
617 PM CDT WED MAY 2 2012
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
340 PM CDT WED MAY 2 2012
MAIN FORECAST CONCERNS WILL BE SEVERE WEATHER POTENTIAL THIS EVENING
AND OVERNIGHT/CONTINUING SHOWER AND THUNDERSTORM CHANCES THROUGH THE
REST OF THE PERIOD.
RUC/RAP SURFACE ANALYSIS THIS AFTERNOON HAS AN AREA OF LOW PRESSURE
NEAR GREAT BEND KS WITH A WARM FRONT EXTENDING ALONG I-70 ACROSS MO
INTO CENTRAL IL. MEANWHILE...RUC/RAP 1000-500MB THICKNESS ANALYSIS
SHOWS A FRONTAL BOUNDARY EXISTING ACROSS NORTHERN IA INTO SOUTHERN
WI...ALONG I-90. MEANWHILE...UNDER PARTLY TO MOSTLY SUNNY
SKIES...DESTABILIZATION IS TAKING PLACE MAINLY ALONG/SOUTH OF I-90.
CURRENT LAPS INDICATING 1000-2500J/KG 0-1KM MLCAPE ACROSS NORTHWEST
IA INTO SOUTHERN MN WITH 0-3KM BULK SHEAR IN THE 20-25KT RANGE. VIS
SATELLITE SHOWING INCREASING CUMULUS ALONG THE AFOREMENTIONED
FRONTAL BOUNDARY IN THIS DESTABILIZATION ZONE.
02.12Z NCEP MODEL SUITE/02.09Z SREF IN GENERALLY GOOD AGREEMENT
THROUGH THE SHORT TERM WITH HANDLING OF OVERALL SYNOPTIC SETUP.
MODELS SHOW INCREASING 925-850MB MOISTURE TRANSPORT INTO THE AREA
THIS EVENING AHEAD OF THE AREA OF LOW PRESSURE OVER THE CENTRAL
PLAINS. THIS MOISTURE TRANSPORT INTO THE FRONTAL BOUNDARY IS
EXPECTED TO TRIGGER A COMPLEX OF THUNDERSTORMS MAINLY ALONG AND
SOUTH OF I-94. WILL HAVE TO WATCH FOR SEVERE POTENTIAL THIS EVENING
AS THE NAM MAINTAINS 1500-2500J/KG 0-3KM MUCAPE AND BULK SHEAR IN
THE 20-35KT RANGE. IT APPEARS THE MAIN SEVERE THREATS GOING INTO
THIS EVENING WILL BE LARGE HAIL AND DAMAGING WINDS. CONVECTION LOOKS
TO WEAKEN SOME AFTER MIDNIGHT AS THE MOISTURE TRANSPORT AXIS BENDS
THE THE EAST OUT OF THE AREA AND CAPE WANES. ANOTHER CONCERN WILL BE
HEAVY RAIN POTENTIAL ACROSS PORTIONS OF NORTHEAST IA INTO FAR
SOUTHWEST WI AS PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.5 TO
1.7 INCHES. WITH RECENT HEAVIER RAINFALL LAST NIGHT/EARLY THIS
MORNING AND LOW FLASH FLOOD GUIDANCE VALUES...WILL BE HOISTING A
FLASH FLOOD WATCH TONIGHT FOR PORTIONS OF NORTHEAST IA. HAVE ALSO
INCLUDED A HYDROLOGY SECTION BELOW TO DISCUSS HEAVY RAIN CONCERNS.
MODELS INDICATE FRONTAL/OUTFLOW BOUNDARY REMAINING NEARLY STATIONARY
ACROSS THE AREA THROUGH THURSDAY. NAM AND GFS SHOWING 0-3KM MUCAPE
INCREASING INTO THE 2000-3500J/KG RANGE BY THURSDAY AFTERNOON WITH
AMPLE BULK SHEAR. THIS CAPE HOWEVER WILL BE HIGHLY DEPENDENT ON HOW
MUCH CLEARING/HEATING CAN BE REALIZED BEHIND THE COMPLEX THAT ROLLS
THROUGH OVERNIGHT. FAIRLY DOUBTFUL WE WILL BE THAT CLEAN FOR THAT
MUCH DESTABILIZATION. WILL HAVE TO CONTINUE TO WATCH THIS CLOSELY
FOR SEVERE POTENTIAL IF WE DO REALIZE HIGHER CAPE.
SHOWER/THUNDERSTORM CHANCES LOOK TO CONTINUE THROUGH THE REST OF THE
PERIOD AS SOUTHWEST FLOW ALOFT BRINGS SEVERAL MID-LEVEL SHORTWAVE
ACROSS THE AREA ALONG WITH A LINGERING SURFACE FRONTAL BOUNDARY IN
THE VICINITY.
TEMPERATURE-WISE...ABOVE NORMAL TEMPERATURES LOOK TO CONTINUE
THROUGH SATURDAY. WILL HAVE TO WATCH SATURDAY AS THE MODELS DEPICT
MORE OF AN EASTERLY FLOW WITH STRATUS. THIS MAY KEEP TEMPERATURES
DOWN MORE THAN EXPECTED.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
340 PM CDT WED MAY 2 2012
02.12Z GFS AND ECMWF IN GOOD AGREEMENT IN BRINGING A LOW PRESSURE
SYSTEM FROM SOUTHERN CANADA AND THE PLAINS...EASTWARD INTO THE AREA
SUNDAY THROUGH SUNDAY NIGHT FOR THE LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS. PATTERN SHIFT THEN OCCURS BEHIND THIS SYSTEM WITH
COOLER CYCLONIC FLOW DOMINATING THROUGH WEDNESDAY. STEEP LAPSE
RATES...ESPECIALLY DURING THE AFTERNOON HOURS UNDER THIS COOLER
CYCLONIC FLOW ALOFT IS EXPECTED TO LEAD TO SCATTERED
SHOWER/THUNDERSTORM ACTIVITY. OTHERWISE...LOOK FOR HIGH TEMPERATURES
THROUGH THE PERIOD IN THE UPPER 50S TO THE MIDDLE 60S.
&&
.AVIATION...TONIGHT AND THURSDAY
617 PM CDT WED MAY 2 2012
A FEW THUNDERSTORMS HAVE DEVELOPED LATE THIS AFTERNOON ACROSS
SOUTHERN MINNESOTA...AND EXPECT ADDITIONAL STORMS TO FIRE UP ALONG
SURFACE BOUNDARY SITUATED ALONG THE I-90 CORRIDOR AND NORTH.
MEANWHILE...LARGE EXPANSE OF VFR TO HIGH-END MVFR CEILNGS ACROSS
CENTRAL AND EASTERN IOWA WAS MOVING NORTH...AND THIS MORE STABLE
AIRMASS INTRODUCES UNCERTAINITY FOR FORECAST. DO EXPECT AT LEAST
SCATTERED STORMS THIS EVENING IN THE VICINITY OF KRST/KLSE.
MVFR CEILNGS CAN BE EXPECTED OVERNIGHT WITH ANY REMAINING
STORMS AROUND THE AREA...EVENTUALLY CLEARING OUT TOWARDS
DAYBREAK AS DRIER AIR WORKS IN. PLAN ON SCATTERED VFR CEILNGS
DURING THE DAY AND AFTERNOON/EVENING STORMS TOWARDS TEH END OF
THE PERIOD...THOUGH TIMING/LOCATION OF ANY STORMS IS UNCERTAIN AT
THIS TIME.
&&
.HYDROLOGY...TONIGHT
340 PM CDT WED MAY 2 2012
RAINFALL FROM LAST NIGHT THROUGH EARLY THIS
MORNING RANGED FROM 0.25 TO 1.50 INCHES. RIVERS SEEMED TO HAVE
HANDLED THIS FAIRLY WELL WITH ONLY SOME WITHIN BANK RISES.
HOWEVER...WITH ANOTHER 1.25-2.00 INCHES POSSIBLE TONIGHT...MAINLY
ALONG/SOUTH OF THE I-94 CORRIDOR...WILL HAVE TO KEEP A CLOSE EYE ON
AREA STREAMS AND RIVERS FOR SOME LOCALIZED FLOODING POTENTIAL.
HYDROLOGIC STATEMENTS HAVE ALREADY BEEN ISSUED FOR SEVERAL RIVERS
FOR THE RISES THAT EITHER HAVE OCCURRED OR ARE EXPECTED TO OCCUR.
PLEASE REFERENCE THE LATEST STATEMENTS /MKERVSARX FGUS83/ FOR THE
MOST CURRENT INFORMATION.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
340 PM CDT WED MAY 2 2012
WI...NONE.
MN...NONE.
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ018-019-029-
030.
&&
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...ZT
HYDROLOGY...WELVAERTHazardous weather outlook, May 2, 7:23 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
823 PM CDT WED MAY 2 2012
MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-031200-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-
MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA-
823 PM CDT WED MAY 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST MINNESOTA AND WILL
CONTINUE TO TRACK EAST TONIGHT. THE MAIN THREAT WITH THESE STORMS
WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. SOME OF THESE STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS LOOK TO BE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE AREA FRIDAY THROUGH TUESDAY. HOWEVER...IT IS TOO EARLY TO
DISCERN IF SEVERE WEATHER COULD OCCUR WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY
AFTERNOON AND EVENING.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
IAZ018-019-029-030-031200-
CHICKASAW-CLAYTON-FAYETTE-FLOYD-
823 PM CDT WED MAY 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT. CONFIDENCE IS
DROPPING FOR THE THREAT OF HEAVY RAIN AS MUCH OF THE FOCUS HAS
SHIFTED NORTH. A FLASH FLOOD WATCH IS STILL IN EFFECT FOR
TONIGHT IN THE EVENT THAT THE STORMS SHIFT SOUTH. LARGE HAIL AND
DAMAGING WINDS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. SOME OF THESE STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS LOOK TO BE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE AREA FRIDAY THROUGH TUESDAY. HOWEVER...IT IS TOO EARLY TO
DISCERN IF SEVERE WEATHER COULD OCCUR WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
IAZ008>011-WIZ054-055-061-031200-
ALLAMAKEE-CRAWFORD-GRANT-HOWARD-MITCHELL-RICHLAND-WINNESHIEK-
823 PM CDT WED MAY 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT WITH LARGE HAIL AND
DAMAGING WINDS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. SOME OF THESE STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS LOOK TO BE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE AREA FRIDAY THROUGH TUESDAY. HOWEVER...IT IS TOO EARLY TO
DISCERN IF SEVERE WEATHER COULD OCCUR WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
AJ/HALBACH
In the hours before
Local storm report, May 2, 7:59 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD 1 N OAK CENTER 44.36N 92.40W
05/02/2012 WABASHA MN AMATEUR RADIO
WATER 8 TO 9 INCHES DEEP OVER HWY 16
&&
ZTLocal storm report, May 2, 8:01 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
901 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM FLASH FLOOD 5 S LAKE CITY 44.37N 92.28W
05/02/2012 WABASHA MN TRAINED SPOTTER
4 TO 5 FT DITCHES FULL
&&
ZTLocal storm report, May 2, 8:18 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
918 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL WABASHA 44.37N 92.05W
05/02/2012 M1.75 INCH WABASHA MN LAW ENFORCEMENT
CTY RD 10 JUST OUTSIDE OF WABASHA. 50 MPH WINDS ESTIMATED
AS WELL.
&&
ZTLocal storm report, May 2, 8:23 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
923 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 7 NW WABASHA 44.44N 92.15W
05/02/2012 M1.00 INCH PEPIN WI AMATEUR RADIO
&&
ZTLocal storm report, May 2, 8:27 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
927 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 4 WNW WABASHA 44.39N 92.12W
05/02/2012 M1.00 INCH WABASHA MN AMATEUR RADIO
&&
ZTLocal storm report, May 2, 8:31 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
931 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST KELLOGG 44.31N 92.00W
05/02/2012 M62 MPH WABASHA MN DEPT OF HIGHWAYS
MNDOT SITE MN069 ON US HWY 61
&&
ZTEvent by event
6 thunderstorm wind, 2 hail, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Buffalo
- When
- May 2, 8:31 PM CST
- Where
- Buffalo County, Alma
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 44.320, -91.920
Trees were blown down and power outages occurred in Alma. In addition, one inch hail covered the ground, damaged vehicles and a cracked at least one windshield.
Hail, Trempealeau
- When
- May 2, 8:49 PM CST
- Where
- Trempealeau County, 0.49 mi W of Strum
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.550, -91.390
Pea to quarter size hail covered the ground in Strum.
Thunderstorm Wind, Trempealeau
- When
- May 2, 9:03 PM CST
- Where
- Trempealeau County, Arcadia
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 44.250, -91.500
Several mobile homes and trees were damaged in Arcadia.
Hail, Trempealeau
- When
- May 2, 9:05 PM CST
- Where
- Trempealeau County, 0.69 mi N of Arcadia Arpt
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.330, -91.450
Thunderstorm Wind, Trempealeau
- When
- May 2, 9:13 PM CST to 9:31 PM CST
- Where
- Trempealeau County, 3.4 mi SE of Independence to 3.05 mi ENE of Blair
- Measured
- 61 kt (70 mph) estimated gust
- Crop damage
- $173,000
- Reported by
- Newspaper
- Coordinates
- 44.310, -91.380
A severe thunderstorm that tracked across central Trempealeau County caused crop damage to around 150 farms. Around 2000 acres of alfalfa were destroyed along with almost 1100 acres of corn. Most farmers were able to replant the lost corn acres.
Thunderstorm Wind, Trempealeau
- When
- May 2, 9:17 PM CST
- Where
- Trempealeau County, Whitehall
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 44.370, -91.320
Trees and power lines were blown down in Whitehall.
Thunderstorm Wind, Trempealeau
- When
- May 2, 9:27 PM CST to 9:29 PM CST
- Where
- Trempealeau County, 0.48 mi SSE of Blair
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $3.5 million
- Reported by
- Emergency Manager
- Coordinates
- 44.293, -91.227
Thunderstorms impacted the central portion of Trempealeau County near and in Blair. Nearly every structure in Blair was either damaged or destroyed by the hail or wind, with broken windows, siding or roof damage. The Blair-Taylor high and elementary schools suffered major damage to their roofs. A 25 to 30 unit mobile home park was evacuated after several mobile homes were moved off their foundations and ruptured natural gas lines. Numerous trees and power lines were blown down with power outages lasting up to 16 hours.
Thunderstorm Wind, Jackson
- When
- May 2, 9:38 PM CST
- Where
- Jackson County, 0.2 mi NE of Taylor
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 44.322, -91.118
Trees were blown down and power outages occurred in Taylor.
Flood, Jackson
- When
- May 7, 2:30 AM CST to 5:30 AM CST
- Where
- Jackson County, 2.32 mi E of Vaudreuil to 1.67 mi N of Pleasant View
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 44.306, -90.834
Heavy rains pushed the Black River out of its banks in Black River Falls. The river crested about a half foot above the flood stage during the early morning of May 7th.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, May 2 to 3, 2012$10 million · EF1 · 49 events
- Heat in Alabama, May 2, 20121 death · 1 event
- Flash Flooding and Hail in Minnesota, May 2 to 3, 2012$452,000 · 2.5 in hail · 38 events
- Flash Flood and Hail in Minnesota, May 2, 2012$896,000 · 1.75 in hail · 15 events
- Hail in Kansas, May 2, 2012$1.1 million · 2.5 in hail · 1 event
- Flash Flooding and Lightning Strikes in Louisiana, May 2, 20121 injured · $147,000 · 5 events
- Tornado and Hail in Pennsylvania, May 2, 2012$90,000 · EF0 · 9 events
- Damaging Winds in North Dakota, May 2, 2012$85,000 · 78 kt wind · 5 events
- Hail and Damaging Wind in New York, May 2, 2012$65,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Nebraska, May 2 to 3, 20121.75 in hail · 18 events
- Hail in South Dakota, May 2, 20121 in hail · 11 events
- Hail and Damaging Winds in Iowa, May 2, 201270 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372041, 372046, 382424, 372044, 383593, 382420, 372053, 372076, 380156.